MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AUTOCAT2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC AUTOCAT2 WAVE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000320
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that when checking the pump before use, "the battery won't hold a charge".No patient involvement.
 
Additional Manufacturer Narrative
Qn# (b)(4).Returned for investigation was a battery.The positive battery terminal was noted bent and external damage was noted on the lower body of the battery.No other damage was noted.The battery was installed into a known good ac3 for functional testing.The iabp powered up successfully.With no alarm, all voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was run on battery until the iabp shut down.The battery was then left to charge in the iabp for over 9 hours.The full charge of battery was 12.9 volts.The iabp shut off at immediately after disconnected from ac power.The battery failed the load test.Note: per operator's manual "the battery should be maintained at full charge whenever possible.Arrow international recommends that the iabp must be kept plugged into a proper ac receptacle whenever possible including time when the unit is in storage or not in use.The power indicator will illuminate when ac power is present.The batteries should not be stored in a discharged state." a device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of "the battery won't hold a charge" is confirmed.During the investigation, the returned battery failed the battery load test.Upon visual inspection, external damage was also noted to the battery.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the short battery run time.A definitive root cause could not be determined but a potential cause of the short battery life is a result of battery maintenance.No further action required at this time.This will be monitored for any developing trends.Iabp users and servicers must follow the operating instructions manual for recommendations on usage , charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.
 
Event or Problem Description

Brand Name
AUTOCAT2 WAVE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18497863
Report Number3010532612-2024-00020
Device Sequence Number15464985
Product Code DSP
UDI-Device Identifier30801902092183
UDI-Public30801902092183
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000320
Device Catalogue NumberIAP-0500F
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown